Alert archive / Alaska / Blizzard Warnings in 2010
Blizzard Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Jan 3, 2010, 4:50 PM AKST. It took effect at Jan 3, 2010, 9:00 PM AKST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2010, 4:50 PM AKST (01:50 UTC)
- In effect from
- Jan 3, 2010, 9:00 PM AKST
- Expired
- Jan 4, 2010, 1:59 PM AKST
- In force
- 17 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWAK42 PAFC 040150 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 450 PM AKST SUN JAN 3 2010 AKZ195-041500- /X.UPG.PAFC.BZ.A.0001.100104T0600Z-100104T2100Z/ /X.NEW.PAFC.BZ.W.0001.100104T0600Z-100104T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 450 PM AKST SUN JAN 3 2010 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON AKST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON AKST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL ADVANCE THROUGH THE EASTERN BERING THIS EVENING THROUGH TOMORROW MORNING. STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH AHEAD OF THE FRONT...COUPLED WITH SNOW THAT WILL MOVE IN LATER THIS EVENING...WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE. CONDITIONS SHOULD IMPROVE AS TEMPERATURES WARM ABOVE FREEZING BY MID MORNING MONDAY ON SAINT GEORGE AND BY LATE MORNING ON SAINT PAUL...IMPROVING VISIBILITIES AS SNOW CHANGES OVER TO RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ155-041500- /X.NEW.PAFC.WW.Y.0001.100104T1200Z-100105T1200Z/ /X.NEW.PAFC.BZ.A.0002.100104T1200Z-100105T1200Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 450 PM AKST SUN JAN 3 2010 ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT ALONG THE COAST... ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO 3 AM AKST TUESDAY FOR SNOW AND FREEZING RAIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 3 AM AKST TUESDAY. A BLIZZARD WATCH HAS ALSO BEEN ISSUED. THIS BLIZZARD WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT FOR AREAS ALONG THE COAST. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL ADVANCE THROUGH THE EASTERN BERING THIS EVENING THROUGH TOMORROW MORNING. SNOW WILL MOVE SLOWLY NORTHWARD AND INCREASE IN COVERAGE THROUGH THE OVERNIGHT HOURS TONIGHT...AND THEN PERSIST THROUGHOUT THE DAY MONDAY AND THROUGH MOST OF MONDAY NIGHT. STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ALONG THE COAST WILL CAUSE AREAS OF BLOWING SNOW...WHICH MAY POSSIBLY REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO LIKELY WITH THIS STORM...WITH UP TO 12 TO 16 INCHES OF SNOW POSSIBLE ACROSS THE AREA BY LATE MONDAY NIGHT...MAINLY WEST OF BETHEL. ALSO...AS TEMPERATURES WARM FROM SOUTH TO NORTH THROUGH THE DAY ON MONDAY AND INTO MONDAY NIGHT...SNOW IS LIKELY TO CHANGE OVER TO A PERIOD OF SLEET...FREEZING RAIN...AND THEN POSSIBLY TO A COLD RAIN...WITH MINOR ICING ACCUMULATIONS POSSIBLE...MAINLY FROM BETHEL SOUTH AND WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ161-041500- /X.NEW.PAFC.WW.Y.0001.100104T0300Z-100104T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 450 PM AKST SUN JAN 3 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON AKST MONDAY FOR SNOW...BLOWING SNOW...AND FREEZING RAIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW...AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON AKST MONDAY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL ADVANCE THROUGH THE EASTERN BERING THIS EVENING THROUGH TOMORROW MORNING. SNOW WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS THE REGION THROUGH TONIGHT AS WINDS INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH. AREAS OF BLOWING SNOW WILL DEVELOP THIS EVENING...LIKELY REDUCING VISIBILITIES TO ONE HALF MILE OR LESS AT TIMES...MAINLY ALONG THE COAST FROM DILLINGHAM WEST. IN ADDITION...SNOW INTENSITY WILL LIKELY INCREASE AFTER MIDNIGHT FOR AREAS NORTH AND WEST OF KING SALMON. THIS WILL RESULT IN ACCUMULATIONS OF UP TO 10 INCHES OF SNOW...MAINLY NORTH OF DILLINGHAM. ALSO...AS WARMER TEMPERATURES MOVE NORTH ACROSS THE REGION FROM LATE TONIGHT THROUGH LATE MONDAY MORNING...SNOW IS LIKELY TO CHANGEOVER TO SLEET AND/OR FREEZING RAIN...WHICH WILL RESULT IN LOCALIZED MINOR ICE ACCUMULATIONS THROUGHOUT THE REGION...MAINLY NORTH AND WEST OF KING SALMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
382 WWAK42 PAFC 040809 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1109 PM AKST SUN JAN 3 2010 AKZ155-042115- /X.UPG.PAFC.BZ.A.0002.100104T1200Z-100105T1200Z/ /X.EXB.PAFC.BZ.W.0001.100104T0809Z-100105T0000Z/ /X.CON.PAFC.WW.Y.0001.100104T1200Z-100105T1200Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1109 PM AKST SUN JAN 3 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM AKST MONDAY ALONG THE COAST... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO 3 AM AKST TUESDAY FOR FREEZING RAIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM AKST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO 3 AM AKST TUESDAY. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL SWEEP NORTH THROUGH THE AREA TONIGHT AND INTO TOMORROW. FRESH SNOWFALL ACCOMPANIED WITH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS TO 45 MPH ALONG THE COAST WILL BRING VISIBILITIES TO LESS THAN ONE QUARTER MILE. BLIZZARD CONDITIONS ARE EXPECTED TO BE SHORT LIVED AND WILL SWEEP FROM SOUTH TO NORTH PRIMARILY ALONG THE COAST. TEMPERATURES AT THE SURFACE ARE EXPECTED TO REMAIN AT OR BELOW FREEZING AND CONTINUE TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW FOR THE THREAT OF FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE THROUGH EARLY TOMORROW MORNING. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-042100- /X.CON.PAFC.BZ.W.0001.000000T0000Z-100104T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1109 PM AKST SUN JAN 3 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST MONDAY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT CONTINUES TO ADVANCE THROUGH THE EASTERN BERING TONIGHT AND THROUGH TOMORROW MORNING. STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH AHEAD OF THE FRONT...COUPLED WITH SNOW THAT WILL MOVE IN TONIGHT...WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE. CONDITIONS SHOULD IMPROVE AS TEMPERATURES WARM ABOVE FREEZING BY MID MORNING MONDAY ON SAINT GEORGE AND BY LATE MORNING ON SAINT PAUL...IMPROVING VISIBILITIES AS SNOW CHANGES OVER TO RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-042100- /X.CON.PAFC.WW.Y.0001.000000T0000Z-100104T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1109 PM AKST SUN JAN 3 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST MONDAY FOR SNOW AND FREEZING RAIN WEST OF KING SALMON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST MONDAY. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIANS. AHEAD OF THIS SYSTEM IS A FRONT THAT IS SWEEPING NORTHWARD ACROSS THE AREA. WEST OF KING SALMON SNOW IS EXPECTED TO CONTINUE WITH ACCUMULATIONS OF 5 TO 8 INCHES THROUGH THE MORNING. THE PRECIPITATION WILL CHANGE OVER TO FREEZING RAIN LATE IN THE MORNING AND WILL CONTINUE THROUGH THE EARLY AFTERNOON AS TEMPERATURES ALOFT CONTINUE TO WARM. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
300 WWAK42 PAFC 041355 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM AKST MON JAN 4 2010 AKZ155-050130- /X.CON.PAFC.BZ.W.0001.000000T0000Z-100105T0000Z/ /X.CON.PAFC.WW.Y.0001.000000T0000Z-100105T1200Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 455 AM AKST MON JAN 4 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON ALONG THE COAST... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM AKST TUESDAY FOR FREEZING RAIN... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM AKST TUESDAY. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL SWEEP NORTH THROUGH THE AREA TODAY. FRESH SNOWFALL ACCOMPANIED WITH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS TO 45 MPH ALONG THE COAST WILL BRING VISIBILITIES TO LESS THAN ONE QUARTER MILE. BLIZZARD CONDITIONS ARE EXPECTED TO BE SHORT LIVED AND WILL SWEEP FROM SOUTH TO NORTH PRIMARILY ALONG THE COAST. TEMPERATURES AT THE SURFACE ARE EXPECTED TO REMAIN AT OR BELOW FREEZING BUT CONTINUE TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW FOR THE THREAT OF FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE THROUGH TUESDAY MORNING. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-042100- /X.CON.PAFC.BZ.W.0001.000000T0000Z-100104T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 455 AM AKST MON JAN 4 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL CONTINUE TO ADVANCE THROUGH THE EASTERN BERING TODAY. STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH AHEAD OF THE FRONT...COUPLED WITH ADDITIONAL SNOWFALL THIS MORNING...WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE. CONDITIONS ARE ANTICIPATED TO IMPROVE THIS AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING ON SAINT GEORGE BY MID MORNING AND LATE MORNING ON SAINT PAUL AS THE SNOW TRANSITIONS TO RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-042100- /X.CON.PAFC.WW.Y.0001.000000T0000Z-100104T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 455 AM AKST MON JAN 4 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST TODAY FOR SNOW AND FREEZING RAIN WEST OF KING SALMON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST TODAY. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A FRONT THAT IS SWEEPING NORTHWARD ACROSS THE AREA. WEST OF KING SALMON...SNOW IS EXPECTED TO CONTINUE WITH STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES THROUGH THIS MORNING. THE PRECIPITATION WILL CHANGE OVER TO FREEZING RAIN LATE IN THE MORNING AND CONTINUE THROUGH THE EARLY AFTERNOON AS TEMPERATURES ALOFT CONTINUE TO WARM. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
351 WWAK42 PAFC 042059 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1159 AM AKST MON JAN 4 2010 AKZ161-042200- /X.CAN.PAFC.WW.Y.0001.000000T0000Z-100104T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1159 AM AKST MON JAN 4 2010 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WINTER WEATHER ADVISORY. THE MAJORITY OF TEMPERATURES IN THE BRISTOL BAY REGION HAVE RISEN ABOVE FREEZING AND ENDED THE FREEZING RAIN THREAT. $$ AKZ155-051000- /X.EXT.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/ /X.EXT.PAFC.WW.Y.0001.000000T0000Z-100105T1200Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1159 AM AKST MON JAN 4 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM AKST TUESDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM AKST TUESDAY. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIAN ISLANDS. A STRONG FRONT THAT IS MOVING NORTH THROUGH THE AREA WILL CONTINUE TO BRING FRESH SNOWFALL ACCOMPANIED WITH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS TO 45 MPH ALONG THE COAST. THIS WILL WILL BRING VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH LATE AFTERNOON. TEMPERATURES AT THE SURFACE ARE EXPECTED TO REMAIN AT OR BELOW FREEZING BUT CONTINUE TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW FOR THE THREAT OF FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE FROM LATE THIS AFTERNOON THROUGH TUESDAY MORNING. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-050100- /X.EXT.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1159 AM AKST MON JAN 4 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON FOR ST PAUL ISLAND... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON FOR ST PAUL ISLAND. STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH...COUPLED WITH ADDITIONAL SNOWFALL...WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE ON ST PAUL ISLAND. CONDITIONS ARE ANTICIPATED TO IMPROVE BY LATE THIS AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING ON SAINT PAUL ISLAND. TEMPERATURES HAVE ALREADY RISEN ABOVE FREEZING ON ST GEORGE ISLAND AND WILL REMAIN ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
155 WWAK42 PAFC 042259 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 159 PM AKST MON JAN 4 2010 AKZ155-051200- /X.CAN.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/ /X.EXT.PAFC.WW.Y.0001.000000T0000Z-100105T1400Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 159 PM AKST MON JAN 4 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM AKST TUESDAY FOR BLOWING SNOW AND FREEZING RAIN... ...BLIZZARD WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM AKST TUESDAY FOR BLOWING SNOW AND FREEZING RAIN. A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL ALEUTIAN ISLANDS. A STRONG FRONT THAT IS MOVING NORTH THROUGH THE AREA WILL CONTINUE TO BRING FRESH SNOWFALL ACCOMPANIED WITH WINDS OF 20 TO 30 MPH ALONG THE COAST. THESE WINDS WILL COMBINE WITH THE SNOWFALL TO PRODUCE AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES THROUGH EARLY TUESDAY MORNING. ADDITIONALLY...TEMPERATURES AT THE SURFACE ARE EXPECTED TO REMAIN AT OR BELOW FREEZING BUT CONTINUE TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW FOR THE THREAT OF FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE FROM THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. LOCAL ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AKZ195-050000- /X.CAN.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 159 PM AKST MON JAN 4 2010 ...BLIZZARD WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. TEMPERATURES HAVE WARMED TO NEAR FREEZING ON SAINT PAUL ISLAND...ALLOWING FOR VISIBILITIES TO INCREASE AND ENDING THE BLIZZARD THREAT. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Jan 3, 4:22 PM AKST, 28 minutes earlier.
Area forecast discussion, Jan 3, 4:22 PM AKST, 28 minutes before
AREA FORECAST DISCUSSION
SOUTH CENTRAL AND SOUTHWEST ALASKA
422 PM AKST SUN JAN 3 2010
.ANALYSIS AND UPPER LEVELS...
AN UPPER LEVEL RIDGE SPREADS FROM THE NORTH PACIFIC INTO THE GULF OF
ALASKA. A CUTOFF HIGH PRESSURE SPREADS ACROSS THE BERING SEA AND IS
CENTERED JUST NORTH OF KAMATCHKA PENINSULA. A TROUGH REGION ACROSS
THE NORTH PACIFIC CONTAINS AN UPPER LEVEL LOW 700 MILES SOUTHEAST OF
SHEMYA WITH A WEAKER DUMBBELL LOW 500 MILES SOUTH OF DUTCH HARBOR.
AT THE SURFACE...A 978 MB LOW IS CENTERED UNDER THE LOW SOUTHEAST OF
SHEMYA WHILE A 970 MB LOW IS CENTERED UNDER THE LOW SOUTH OF DUTCH
HARBOR. A STRONG WARM FRONT STRETCHES NORTH OF THE 970 MB LOW INTO
THE ALEUTIAN ISLANDS.
.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM ON
THE NORTHWEST PROGRESSION AND STRENGTHENING OF THE 970 MB LOW AND THE
GENERAL MOVEMENT OF THE WARM FRONT. ALL MODELS KEEP COLD ENOUGH AIR
AND STRONG ENOUGH WINDS TO GENERATE BLIZZARD CONDITIONS IN THE
PRIBILOF ISLANDS. UNCERTAINTY EXISTS IN THE ABILITY OF MODELS TO
CORRECTLY DEPICT THE CHANGEOVER FROM SNOW TO MIXED PRECIPITATION IN
THE SOUTHWEST AS THE FRONT MOVES ACROSS THE REGION. MODELS BEGIN TO
DIVERGE BY WEDNESDAY AND A BLEND OF THE GFS AND ECMWF WAS USED.
CONFIDENCE IS LOW BY FRIDAY DUE TO STRONG MODEL DIVERGENCE.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...A WARM FRONT WILL MOVE THROUGH THE REGION OVER THE
NEXT SEVERAL DAYS BRINGING THE CHANCE FOR SNOW AND THEN MUCH WARMER
TEMPERATURES TO THE REGION. LIGHT SNOW IS ALREADY OCCURRING ACROSS
MUCH OF THE CENTRAL GULF DUE TO OVERRUNNING AHEAD OF THE FRONT. ONLY
LIGHT FLURRIES ARE EXPECTED IN THE ANCHORAGE BOWL DUE TO DOWNSLOPING
WHILE LIGHT ACCUMULATIONS WILL OCCUR IN THE UPSLOPE REGIONS OF THE
SUSITNA VALLEYS. THE FRONT WILL GENERATE A STRONG ENOUGH GRADIENT FOR
STRONG WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING
TONIGHT INTO MONDAY. AS THE FRONT PROGRESSES FARTHER INLAND MONDAY
MORNING...PRECIPITATION WILL BECOME MIXED WITH RAIN ESPECIALLY ALONG
COASTAL AREAS. ALTHOUGH DOWNSLOPING WILL LIMIT PRECIPITATION ACROSS
THE COPPER RIVER BASIN...TEMPERATURES WILL SLOWLY RISE ABOVE ZERO
AFTER THE PASSAGE OF THE FRONT.
.SOUTHWEST/BRISTOL BAY...A WARM FRONT PROGRESSING THROUGH THE REGION
TODAY WILL BRING A VARIETY OF WEATHER TO THE REGION. GUSTY WINDS AND
RAIN SHOWERS WILL EFFECT MUCH OF THE ALASKA PENINSULA. OVERRUNNING
SNOW IS ALREADY FALLING AHEAD OF THE FRONT IN THE WESTERN BRISTOL BAY
REGION WHERE TEMPERATURES ARE STILL WELL BELOW FREEZING. SEVERAL
INCHES OF SNOW COULD FALL ACROSS THE REGION WITH THE HEAVIEST TOTALS
WEST OF DILLINGHAM. AS THE FRONT PROGRESSES THROUGH TEMPERATURES WILL
INCREASE ENOUGH FOR THE POSSIBILITY OF MIXED PRECIPITATION OR RAIN BY
EARLY MONDAY MORNING. THERE IS ALSO A POTENTIAL FOR HIGH WIND GUSTS
IN COASTAL REGIONS ALONG BRISTOL BAY TODAY IN TOMORROW. THE
COMBINATION OF STRONG WINDS AND SNOW SHOWERS ALONG THE KUSKOKWIM
DELTA MAY LEAD TO BLIZZARD CONDITIONS. A MIXED BAG OF SLEET AND
FREEZING RAIN IS ALSO POSSIBLE ALONG BRISTOL BAY AS WARMER AIR
OVERRUNS COOLER SURFACE AIR AHEAD OF THE FRONT MONDAY.
.ALEUTIANS...A WARM FRONT PROGRESSING THROUGH THE ALEUTIAN ISLANDS
TODAY WILL RESULT IN GALE FORCE WINDS ALONG THE ENTIRE CHAIN THROUGH
MONDAY. RAIN SHOWERS FROM THE FRONT WILL BE THE HEAVIEST TODAY INTO
TONIGHT WITH LINGERING SHOWERS INTO MONDAY. WINDS ASSOCIATED WITH
THE WARM FRONT WILL INCREASE TO NEAR STORM FORCE LEVELS TONIGHT AS
THE FRONT CROSSES INTO THE BERING SEA. OVERRUNNING MAY PRODUCE ENOUGH
SNOW AHEAD OF THE WARM FRONT FOR BLIZZARD CONDITIONS IN THE PRIBILOFS
FROM TONIGHT INTO TOMORROW MORNING.
.LONG TERM FORECAST...MODELS FAVOR THE PERSISTENCE OF AN UPPER LEVEL
RIDGE OVER THE EASTERN GULF OF ALASKA AND MAINLAND. BROAD SOUTHERLY
AND SOUTHEASTERLY FLOW WILL MAINTAIN AVERAGE AND SLIGHTLY ABOVE
AVERAGE TEMPERATURES ACROSS THE FORECAST AREA INTO THE END OF THE
WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195...BLIZZARD WATCH 155
MARINE...STORM WARNING...179 185
GALE WARNING...130 132 138 140 150 155 160 165 170 172 175
176 179 180
HEAVY FREEZING SPRAY...160 179 180 185
FIRE WEATHER...NONE
ELN JAN 10The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Jan 3, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 3, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Jan 3, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Jan 3, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Jan 3, 4:50 PM AKST | Blizzard Watch | AFC | 6 hr | |
| Jan 3, 4:50 PM AKST | Winter Weather Advisory | AFC | 29 hr | |
| Jan 4, 4:00 AM AKST | Gale Warning | AFC | 12 hr |
Nearby
Blizzard Warnings in Alaska, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.